MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING
Model Number 430-98-056
Health Effect - Clinical Code Pain (1994)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient experiencing pain in hip.The surgeon removed and replaced all implants except for the stem.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the pain.The previous surgery and the revision detailed in this investigation occurred over 1 year and 1 month apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: excessive loading, degenerative bone disease, patient bone deterioration, soft tissue impingement, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7519106
Report Number1644408-2018-00481
Device Sequence Number16490156
Product Code LPH
UDI-Device Identifier00888912084048
UDI-Public(01)00888912084048
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2022
Device Model Number430-98-056
Device Catalogue Number430-98-056
Device Lot Number591G1169
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-401, LOT 870B1062; 932-40-256, LOT 743F1142; 400-03-401, LOT 870B1062; 932-40-256, LOT 743F1142
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR